Rocky Mountain Journal of Mathematics

Projective operator spaces, almost periodicity and completely complemented ideals in the Fourier algebra

Brian Forrest

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 41, Number 1 (2011), 155-176.

Dates
First available in Project Euclid: 7 February 2011

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1297088419

Digital Object Identifier
doi:10.1216/RMJ-2011-41-1-155

Mathematical Reviews number (MathSciNet)
MR2845938

Zentralblatt MATH identifier
1210.47098

Citation

Forrest, Brian. Projective operator spaces, almost periodicity and completely complemented ideals in the Fourier algebra. Rocky Mountain J. Math. 41 (2011), no. 1, 155--176. doi:10.1216/RMJ-2011-41-1-155. https://projecteuclid.org/euclid.rmjm/1297088419


Export citation

References

  • D.E. Alspach, A characterization of the complemented translation invariant subspaces of $L^1(\r^2)$, J. London Math. Soc. 31 (1985), 115-124.
  • D.E. Alspach and A. Matheson, Projections onto translation invariant subspaces of $L^1(\r)$, Trans. Amer. Math. Soc. 77 (1984), 815-823.
  • D.E. Alspach, A. Matheson and J. Rosenblatt, Projections onto translation invariant subspaces of $L^1(G)$, J. Functional Anal. 59 (1984), 254-292.
  • –––, Separating sets by Fourier-Stieltjes transforms, J. Functional Anal. 84 (1989), 297-311.
  • G. Arsac, Sur l'espaces de Banach engendré par les coefficients d'une représentation unitaire, Publ. Dép. Math. (Lyon) 13 (1976), 1-101.
  • O.Yu. Aristov, Biprojective algebras and operator spaces, Functional Anal. 8. J. Math. Sci. %(New York) 111 (2002), 3339-3386.
  • A. Belanger and B. Forrest, Geometric properties of coefficient function spaces determined by unitary representations of a locally compact group, J. Math. Anal. 193 (1995), 390-405.
  • D.P. Blecher, The standard dual of an operator space, Pacific J. Math. 153 (1992), 15-30.
  • L.J. Bunce, The Dunford-Pettis property in the predual of a von Neumann algebra, Proc. Amer. Math. Soc. 116 (1992), 99-100.
  • C.H. Chu, A note on scattered $C^*$-algebras and the Radon-Nikodym property, J. London Math. Soc. 24 (1981), 533-536.
  • C.H. Chu and B. Iochum, The Dunford-Pettis property in $C^*$-algebras, Studia Math. 97 (1990), 59-64.
  • J. Diestel and J.J. Uhl, Vector measures, Math. Surveys 15, Amer. Math. Soc., Providence, RI, 1977.
  • P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236.
  • B. Forrest, Amenability and weak amenability of the Fourier algebra, preprint.
  • –––, Complemented ideals in the Fourier algebra and the Radon Nikodym property, Trans. Amer. Math. Soc. 333 (1992), 689-700.
  • B. Forrest, E. Kaniuth, A.T. Lau and N. Spronk, Ideals with bounded approximate identities in Fourier algebras, J. Functional Anal. 203 (2003), 286-304.
  • B. Forrest and V. Runde, Amenability and weak amenability of the Fourier algebra, Math. Z. 250 (2005), 731-744.
  • B.E. Forrest and P. Wood, Cohomology and the operator space structure of the Fourier algebra and its second dual, Indiana Univ. Math. J. 50 (2001), 1217-1240.
  • A. Grothendieck, Une caractrisation vectorielle-metrique des espaces $L_1$, Canad. J. Math. 7 (1955), 552-561.
  • M. Hamana, On linear topological properties on some C*-algebras, Tohôku Math. J. 29 (1977), 157-163.
  • E. Hewitt and K.A. Ross, Abstract Harmonic Analysis, Vol. I, Springer-Verlag, Berlin, 1973.
  • B. Johnson, Cohomology in Banach algebras, Mem. Amer. Math. Soc. 127 (1972).
  • –––, Nonamenability of the Fourier algebra for compact groups, J. London Math. Soc. 50 (1994), 361-374.
  • –––, Weak amenability of group algebras, Bull. London Math. Soc. 50 (1994), 361-374.
  • A. Kepert, Banach algebra amenability and group algebras, Ph.D. thesis, Australian National University, 1992.
  • A.Ya. Khelemskii, Flat Banach modules and amenable algebras, Trans. Moscow Math. Soc., 1984; Amer. Math. Soc. Transl. (1985), 199-224.
  • –––, The homology of Banach and toplogical algebras, Mathematics and its Applications (Soviet Series) 41, Kluwer Academic Publishers, 1986.
  • –––, Banach and locally convex algebras, Oxford Science Publications, 1992.
  • A.T. Lau, R.J. Loy and G.A. Willis, Amenability of Banach and $C^*$-algebras on locally compact groups, Studia Math. 119 (1996), 161-178.
  • A.T. Lau and A. Ülger, Some geometric properties on the Fourier and Fourier-Stieltjes algebras of locally compact groups, Arens regularity and related problems, Trans. Amer. Math. Soc. 377 (1993), 321-359.
  • V. Losert, On tensor products of the Fourier algerba, Arch. Math. 43 (1984), 370-372.
  • T. Miao, Compactness of a locally compact group $G$ and some geometric properties of $A_p(G)$, Canad. J. Math. 48 (1996), 1273-1285.
  • D.J. Newman, The nonexistence of projections from $L^1$ to $H^1$, Proc. Amer. Math. Soc. 12 (1961), 98-99.
  • H.P. Rosenthal, Projections onto translation invariant subspaces of $L^p(G)$, Mem. Amer. Math. Soc. 63 (1966).
  • Z-J. Ruan, The operator amenability of A(G), Amer. J. Math. 117 (1995), 1449-1476.
  • W. Rudin, Projections on invariant subspaces, Proc. Amer. Math. Soc. 13 (1962), 429-432.
  • N. Spronk, Operator weak amenability of the Fourier algebra, Proc. Amer. Math. Soc. 130 (2002), 3609-3617.
  • H. Steiniger, Finite-dimensional extensions of Fourier algebras, preprint.
  • Peter J. Wood, The operator biprojectivity of the Fourier algerba, Canad. J. Math. 54 (2002), 1100-1120.
  • –––, Complemented ideals in the Fourier algebra of a locally compact group, Proc. Amer. Math. Soc. 128 (2000), 445-451.